Asymptotic behaviour of certain zero-balanced hypergeometric series

  • Anand Kumar Srivastava


In this paper an attempt has been made to give a very simple method of extending certain results of Ramanujan, Evans and Stanton on obtaining the asymptotic behaviour of a class of zero-balanced hypergeometric series. A more recent result of Saigo and Srivastava has also been used to obtain a Ramanujan type of result for a partial sum of a zero-balanced4F3 (1) and similar other partial series of higher order.


Asymptotic behaviour zero-balanced hypergeometric series Kampé de Feriet function 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Agarwal R P, On the partial sums of series of hypergeometric type,Proc. Camb. Philos. Soc. 49(1953) 441–445MATHCrossRefGoogle Scholar
  2. [2]
    Bailey W N, Generalised hypergeometric series,Camb. Tract No. 32, (1935) (London)Google Scholar
  3. [3]
    Berndt B C, Ramanujan’s Note Books Part II, (1989) (New York: Springer Verlag)Google Scholar
  4. [4]
    Ronald J Evans, Asymptotic expansions for hypergeometric series and related functions,Ramanujan Revisited, Proc. Centenary Conf. Univ. of Illinois at Urbana Campaign (1987) (Ed.) G E Andrewset al (1988) (New York: Academic Press) pp. 537–560Google Scholar
  5. [5]
    Evans R J and Stanton D, Asymptotic formulas for zero-balanced hypergeometric series,SIAM J. Math. Anal. 15(1984) 1010–1020MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Hill M J M, On a formula for the sum of a finite no. of terms of the hypergeometric series when the fourth element is equal to unity,Proc. Lond. Math. Soc. 5 (1907) 335–341CrossRefGoogle Scholar
  7. [7]
    Hill MJ M, On a formula for the sum of a finite no. of terms of the hypergeometric series when the fourth element is unity. (Second Communication).Proc. Lond. Math. Soc. 6 (1980) 339–348CrossRefGoogle Scholar
  8. [8]
    Hill M J M and Whipple F J W, A reciprocal relation between generalised hypergeometric series,Q. J. Math. (Oxford),41 (1910) 128–135MATHGoogle Scholar
  9. [9]
    Ramanujan S, Note books (Tata Inst. Fundamental Research, Bombay) (1957) Vol. IIGoogle Scholar
  10. [10]
    Megumi Saigo and Srivastava H M, The behaviour of the zero-balanced hypergeometric seriesp F p-1 near the boundary of its convergence region,Proc. Am. Math. Soc. 11 (1990) 71–76Google Scholar
  11. [11]
    Slater L J,Generalised hypergeometric functions, (1966) (Cambridge)Google Scholar

Copyright information

© Indian Academy of Sciences 1996

Authors and Affiliations

  • Anand Kumar Srivastava
    • 1
  1. 1.Department of Mathematics and AstronomyLucknow UniversityLucknowIndia

Personalised recommendations